Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 30, 2021, 6:50 AM CDT for Barber County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 6:50 AM CDT (11:50 UTC)
- Expired
- Jun 30, 2021, 7:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 46 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS83 KDDC 301150 SPSDDC Special Weather Statement National Weather Service Dodge City KS 650 AM CDT Wed Jun 30 2021 KSZ090-301230- Barber KS- 650 AM CDT Wed Jun 30 2021 ...SPECIAL WEATHER STATEMENT... At 648 AM CDT, Doppler radar was tracking heavy rain-producing thunderstorms along a line extending from 7 miles east of Hazelton to near Capron. Movement was east-northeast at 10 mph. Winds in excess of 30 mph will be possible with these storms, but the main risk will be local street flooding from torrential rainfall rates and very low visibility in the Kiowa area. Locations impacted include... Kiowa and Hazelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 9859 3717 9837 3717 9835 3700 9835 TIME...MOT...LOC 1148Z 248DEG 9KT 3713 9827 3693 9859 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 5:42 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 30, 5:42 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 542 AM CDT Wed Jun 30 2021 ...Updated aviation discussion... .SHORT TERM...(Today and tonight) Issued at 343 AM CDT Wed Jun 30 2021 Subtropical high pressure continues to be parked from the mid Atlantic into the Deep South early this morning. Weak anticyclonic flow around this system continues to pull moist unstable air northward from the Gulf into the central High Plains. A moist unstable airmass was in place across the central High Plains early this morning. Weak disturbances moving through the flow were setting off areas of showers and thunderstorms from northern Oklahoma across south central and eastern Kansas as well as in eastern Colorado. These disturbances will continue off to the north and east today with a relative lull in convection across the forecast area into this afternoon. The upper trough that has been parked across the central Plains into the upper Midwest the past few days has finally gotten knocked loose. The central Plains trough has diminished while the trough over the upper Midwest is getting kicked south and east. This will push another weak low level boundary south into central and western Kansas tonight. Low level convergence along with some forcing from another weak upper level disturbance will result in another round of showers and thunderstorms across southwest Kansas again tonight into Thursday. Many of the short term models and CAMs have been showing this development for several runs now. Will continue to maintain fairly high chance to likely pops tonight into Thursday morning. Locally heavy rain will also be possible given the current and forecast high precipitable water values. Low stratus is developing across southwest Kansas early this morning and would not be too surprised to see some patchy fog developing as well. .LONG TERM...(Thursday through Tuesday) Issued at 343 AM CDT Wed Jun 30 2021 As we move toward the holiday weekend, the aforementioned upper trough over the Midwest continues to deepen over the country east of the Mississippi River. Farther west, a broad area of high pressure will cover much of the Rockies with increasing westerly flow along and north of the Canadian border. The frontal boundary moving into western Kansas tonight will continue a little farther south and west before becoming stationary. Showers and thunderstorms will generally be along and near this boundary and some of this could impact far southwest Kansas into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 542 AM CDT Wed Jun 30 2021 Stratus and areas of fog and mist will bring IFR to LIFR cigs and vsbys mainly to the southwest Kansas terminals for the first few hours of this forecast period with improving conditions by 14-15z. Isolated to widely scattered showers and thunderstorms later today will increase in coverage tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 84 67 85 64 / 30 50 50 30 GCK 83 65 82 62 / 30 50 60 40 EHA 83 62 85 61 / 30 40 70 70 LBL 84 65 85 63 / 30 40 60 60 HYS 83 65 85 62 / 20 30 40 10 P28 84 69 85 66 / 40 50 50 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Jun 30, 4:54 AM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 454 AM CDT Wed Jun 30 2021 KSZ030-031-043>046-061>066-074>081-084>090-011000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 454 AM CDT Wed Jun 30 2021 /354 AM MDT Wed Jun 30 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Isolated to widely scattered showers and thunderstorms are possible today and are expected to increase in coverage tonight. The probability for widespread hazardous weather is low but some locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 30, 6:50 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 650 AM CDT Wed Jun 30 2021 KSZ090-301230- Barber KS- 650 AM CDT Wed Jun 30 2021 ...SPECIAL WEATHER STATEMENT... At 648 AM CDT, Doppler radar was tracking heavy rain-producing thunderstorms along a line extending from 7 miles east of Hazelton to near Capron. Movement was east-northeast at 10 mph. Winds in excess of 30 mph will be possible with these storms, but the main risk will be local street flooding from torrential rainfall rates and very low visibility in the Kiowa area. Locations impacted include... Kiowa and Hazelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 9859 3717 9837 3717 9835 3700 9835 TIME...MOT...LOC 1148Z 248DEG 9KT 3713 9827 3693 9859 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:36 AM CDT | Dense Fog Advisory | DDC | Clark, Comanche, Edwards, Ford, Gray, Haskell and 5 more | 2 hr |
| Jun 30, 8:27 AM CDT | Areal Flood Warning | DDC | Barber | 6 hr |
| Jun 30, 8:43 AM CDT | Flash Flood Warning | DDC | Barber | 3 hr |
| Jun 30, 10:26 AM CDT | Flood Watch | DDC | Barber | 27 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.